Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Bright red blood in urine infrequently. Had nausea. High protein intake. Am I okay?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hi - I'm a 43 yr old male. Have been experiencing bright red blood at the beginning of my urine stream infrequently over last month or so (3-4 times in total). Each time just a drop or two. I work out alot - 5-6 times a week strenuously. No fatigue or weight loss. Have had 2 very minor bouts of nausea but attributed it to strong pre-workout supplements on an empty stomach. No pain or discomfort when I urinate or otherwise. Average 2 alcoholic beverages/day but no other bad habits and diet overall is monitored closely and very good (high protein intake). Pretty nervous so appreciate any advice.
Posted Sat, 26 May 2012 in Men's Health
Answered by Dr. G.Srinivasan 3 hours later

Blood in the urine, esp. if painless should never be ignored. It can be due to a urethral problem or bladder problem. You need to be examined and most probably need to undergo urethra-cystoscopy to look for the cause.
Kindly contact your physician and he will most probably direct you to what is called HEMATURIA clinic for evaluation.

Please act soon, get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor